Tags

Type your tag names separated by a space and hit enter

Neurological Crises after Discontinuation of Nitisinone (NTBC) Treatment in Tyrosinemia.
Iran J Child Neurol. 2017 Fall; 11(4):66-70.IJ

Abstract

Objective

Tyrosinemia type 1 is a hereditary disorder with liver, kidney and nervous system involvement. Neurological crises can occur in tyrosinemic patients without treatment or when treatment stops. Here we report three children that developed diaphragmatic paralysis after discontinuation of nitisinone. In patients with tyrosinemia type 1, combined treatment with nitisinone and a low-tyrosine diet have prevented neurological crises. The purpose of this article was to express the importance of taking nitisinone (NTBC) for tyrosinemia diseases and risks of inadvertent discontinuation.

Materials & Methods

We describe three children referred to emergency department of Nemazee Hospital, Shiraz, Iran in December 2015 with tyrosinemia type 1 who stopped NTBC treatment, presenting with respiratory. Clinical findings, laboratory results, and imaging study were assessed in three patients on admission and after starting nitisinone.

Results

All patients developed diaphragmatic paralysis and respiratory distress after interruption of nitisinone treatment. Two of the patients were improved after starting nitisinone. One patient expired due to respiratory failure. Full recovery occurred about 2 months after starting nitisinone.

Conclusion

Discontinuation of nitisinone can induce diaphragmatic paralysis and respiratory failure. Therefore, we should advise patients to use NTBC for the long term and not interrupt it.

Authors+Show Affiliations

Department of Pediatrics Gastroenterology and Hepatology, Shiraz University of Medical Sciences, Shiraz, Iran.Department. of Pediatrics Hematology and Oncology, Shiraz University of Medical Sciences, Shiraz, Iran.Department. of Pediatrics Intensive Care Units, Shiraz University of Medical Sciences, Shiraz, Iran.Department of Pediatrics Gastroenterology and Hepatology, Shiraz University of Medical Sciences, Shiraz, Iran.Department. of Pediatrics Neurology, Shiraz University of Medical Sciences, Shiraz, Iran.

Pub Type(s)

Case Reports

Language

eng

PubMed ID

29201126

Citation

Honar, Naser, et al. "Neurological Crises After Discontinuation of Nitisinone (NTBC) Treatment in Tyrosinemia." Iranian Journal of Child Neurology, vol. 11, no. 4, 2017, pp. 66-70.
Honar N, Shakibazad N, Serati Shirazi Z, et al. Neurological Crises after Discontinuation of Nitisinone (NTBC) Treatment in Tyrosinemia. Iran J Child Neurol. 2017;11(4):66-70.
Honar, N., Shakibazad, N., Serati Shirazi, Z., Dehghani, S. M., & Inaloo, S. (2017). Neurological Crises after Discontinuation of Nitisinone (NTBC) Treatment in Tyrosinemia. Iranian Journal of Child Neurology, 11(4), 66-70.
Honar N, et al. Neurological Crises After Discontinuation of Nitisinone (NTBC) Treatment in Tyrosinemia. Iran J Child Neurol. 2017;11(4):66-70. PubMed PMID: 29201126.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Neurological Crises after Discontinuation of Nitisinone (NTBC) Treatment in Tyrosinemia. AU - Honar,Naser, AU - Shakibazad,Nader, AU - Serati Shirazi,Zahra, AU - Dehghani,Seyed Mohsen, AU - Inaloo,Soroor, PY - 2016/01/18/received PY - 2016/10/15/revised PY - 2017/02/04/accepted PY - 2017/12/5/entrez PY - 2017/12/5/pubmed PY - 2017/12/5/medline KW - Diaphragmatic paralysis KW - Neurological crises KW - Nitisinone KW - Respiratory failure KW - Tyrosinemia type 1 SP - 66 EP - 70 JF - Iranian journal of child neurology JO - Iran J Child Neurol VL - 11 IS - 4 N2 - Objective: Tyrosinemia type 1 is a hereditary disorder with liver, kidney and nervous system involvement. Neurological crises can occur in tyrosinemic patients without treatment or when treatment stops. Here we report three children that developed diaphragmatic paralysis after discontinuation of nitisinone. In patients with tyrosinemia type 1, combined treatment with nitisinone and a low-tyrosine diet have prevented neurological crises. The purpose of this article was to express the importance of taking nitisinone (NTBC) for tyrosinemia diseases and risks of inadvertent discontinuation. Materials & Methods: We describe three children referred to emergency department of Nemazee Hospital, Shiraz, Iran in December 2015 with tyrosinemia type 1 who stopped NTBC treatment, presenting with respiratory. Clinical findings, laboratory results, and imaging study were assessed in three patients on admission and after starting nitisinone. Results: All patients developed diaphragmatic paralysis and respiratory distress after interruption of nitisinone treatment. Two of the patients were improved after starting nitisinone. One patient expired due to respiratory failure. Full recovery occurred about 2 months after starting nitisinone. Conclusion: Discontinuation of nitisinone can induce diaphragmatic paralysis and respiratory failure. Therefore, we should advise patients to use NTBC for the long term and not interrupt it. SN - 1735-4668 UR - https://www.unboundmedicine.com/medline/citation/29201126/Neurological_Crises_after_Discontinuation_of_Nitisinone__NTBC__Treatment_in_Tyrosinemia_ L2 - https://www.ncbi.nlm.nih.gov/pmc/articles/pmid/29201126/ DB - PRIME DP - Unbound Medicine ER -
Try the Free App:
Prime PubMed app for iOS iPhone iPad
Prime PubMed app for Android
Prime PubMed is provided
free to individuals by:
Unbound Medicine.